EconPapers    
Economics at your fingertips  
 

On obvious strategy-proofness and single-peakedness

R. Pablo Arribillaga (), Jordi Masso and Alejandro Neme ()

Journal of Economic Theory, 2020, vol. 186, issue C

Abstract: We characterize the set of all obviously strategy-proof and onto social choice functions on the domain of single-peaked preferences. Since obvious strategy-proofness implies strategy-proofness, and the set of strategy-proof and onto social choice functions on this domain coincides with the class of generalized median voter schemes, we focus on this class. We identify a condition on generalized median voter schemes for which the following characterization holds. A generalized median voter scheme is obviously strategy-proof if and only if it satisfies the increasing intersection property. Our proof is constructive; for each generalized median voter scheme that satisfies the increasing intersection property we define an extensive game form that implements it in obviously dominant strategies.

Keywords: Obvious strategy-proofness; Generalized median voters; Single-peakedness (search for similar items in EconPapers)
JEL-codes: D71 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S002205311930119X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On Obvious Strategy-proofness and Single-peakedness (2019) Downloads
Working Paper: On Obvious Strategy-Proofness and Single-Peakedness (2019) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:186:y:2020:i:c:s002205311930119x

DOI: 10.1016/j.jet.2020.104992

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-05-19
Handle: RePEc:eee:jetheo:v:186:y:2020:i:c:s002205311930119x